Maryland, 2004Damaging Wind in Maryland, May 15, 2004
May 15, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 15, 1:02 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, May 15, 1:02 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT SAT MAY 15 2004
COLD FRONT REMAINS STALLED JUST EAST OF PIT BUT NOT YET THROUGH MGW.
AS WEAK WAVE MOVES BY THIS EVENING RIDGE OF HIGH PRESSURE OVER THE
NORTHERN LAKES WILL PUSH COOLER DRIER AIR IN FROM THE NORTHWEST.
SHOWER WILL END SLOWLY FROM THE WEST OVERNIGHT. LACK OF SURFACE
HEATING ACROSS SWRN PA WILL LIMIT INSTABILITY TONIGHT...SO WILL LEAVE
OUT MENTION OF THUNDER IN ALL BUT THE SOUTHERN WV ZONES AND GARRETT
COUNTY WHERE TEMPS REMAIN WARM AND DEWPOINTS HOLDING IN THE LOWER
60S.
FRONT WILL STALL ACROSS WV SUNDAY AND MOVE LITTLE THROUGH THE MIDDLE
OF THE WEEK AS A SERIES OF WEAK SHORT WAVES WILL KEEP A CHANCE OF
SHOWERS ACROSS THE FORECAST AREA FROM LATE MONDAY THROUGH THURSDAY.
.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA 49 73 54 81 / 50 10 10 20
WHEELING, WV 50 73 54 81 / 50 10 10 20
MORGANTOWN, WV 51 73 54 82 / 60 10 10 30
ZANESVILLE, OH 49 73 55 82 / 40 10 10 30
NEW PHILADELPHIA, OH 48 72 53 80 / 40 10 10 20
FRANKLIN, PA 45 69 50 77 / 40 10 10 20
DUBOIS, PA 47 69 49 76 / 60 10 10 20
LATROBE, PA 50 70 51 78 / 60 10 10 20
BUTLER, PA 48 70 52 80 / 50 10 10 20
INDIANA, PA 48 70 50 77 / 60 20 10 20
OAKLAND, MD 48 68 49 76 / 60 30 20 30
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
06/06
Hazardous weather outlook, May 15, 3:50 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EDT SAT MAY 15 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-150848-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
450 AM EDT SAT MAY 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. STORMS THAT DO DEVELOP
ARE NOT EXPECTED TO REACH SEVERE LEVELS. HOWEVER THUNDERSTORMS COULD
STILL CONTAIN HEAVY DOWNPOURS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 15, 2:52 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT SAT MAY 15 2004
WVZ012-021-022-152149-
MARION WV-MONONGALIA WV-WETZEL WV-
352 PM EDT SAT MAY 15 2004
...STRONG THUNDERSTORMS TO CROSS THE AREA...
A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS
MARION...WETZEL...AND MONONGALIA COUNTIES THROUGH 5 30 PM. HEAVY
RAIN...GUSTY WIND...AND POSSIBLY SOME HAIL MAY BE EXPECTED WITH THESE
STORMS.
RESIDENTS SHOULD MOVE INDOORS AS THESE STORMS APPROACH.
15
Local storm report, May 15, 3:34 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT SAT MAY 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
05/15/2004 MARION WV LAW ENFORCEMENT
TWO TREES DOWN IN THE FAIRMONT AREA.
&&
AWIPSUSRLocal storm report, May 15, 4:15 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT SAT MAY 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ROWLESBURG 39.35N 79.68W
05/15/2004 PRESTON WV EMERGENCY MNGR
TREE DOWN ON CAR. HALF INCH HAIL.
&&
AWIPSUSRSpecial weather statement, May 15, 4:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT SAT MAY 15 2004
MDZ001-PAZ032-152245-
FAYETTE PA-GARRETT MD-
516 PM EDT SAT MAY 15 2004
...STRONG THUNDERSTORMS TO CROSS THE AREA...
A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE ACROSS GARRETT AND
EXTREME SOUTHERN FAYETTE COUNTY THROUGH 6 15 PM. HEAVY
RAIN...GUSTY WIND...AND POSSIBLY SOME HALF INCH HAIL MAY BE EXPECTED
WITH THESE STORMS. SOME TOWNS THAT WILL BE IMPACTED INCLUDE
MARKLEYSBURG AND FRIENDSVILLE.
RESIDENTS SHOULD MOVE INDOORS AS THESE STORMS APPROACH.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
15
Thunderstorm Wind, Garrett
- When
- May 15, 4:45 PM EST
- Where
- Garrett County, 3 mi NW of Mc Henry
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.583, -79.383
Trees snapped off and uprooted along Gap Run Rd. Two sheds damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 15, 20041 death · 1 injured · 1 event
- Wildfire in New Mexico, May 15 to 31, 2004$600,000 · 2 events
- Damaging Wind in Pennsylvania, May 15, 20048 injured · 1 event
- Lightning Strike in Virginia, May 15, 2004$150,000 · 1 event
- Lightning Strike in New Hampshire, May 15, 2004$150,000 · 1 event
- Flash Flooding in Tennessee, May 15, 2004$53,000 · 3 events
- Flash Flooding in Louisiana, May 15, 2004$50,000 · 2 events
- Lightning Strike in Maine, May 15, 2004$35,000 · 1 event
- Lightning Strike in New Hampshire, May 15, 20041 injured · 1 event
- Lightning Strike in Pennsylvania, May 15, 20041 injured · 1 event
- High Wind in North Dakota, May 15, 20045 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 15, 20045 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398427.